High Wind, Sedgwick County
- When
- April 2, 10:00 AM MST to 4:30 PM MST
- Where
- Sedgwick County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.876, -102.352 (the zone’s center; the record gives no point)
5 high wind, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Apr 2, 2:30 AM MST, 7 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 330 AM MDT SUN APR 2 2006 .SHORT TERM DISCUSSION...UPR TROF AXIS WL PASS TO THE EAST OF THE CWFA AFTER 12Z THIS MORNING...WITH STG SUBSIDENCE FOLLOWING ITS PASSAGE. BOTH THE GFS AND NAM SHOW DOWNWARD QG OMEGA THROUGH THE DAY TODAY. IN THE MTNS...SPATIAL CROSS-SECTIONS SHOW MSTR DECREASING RAPIDLY THROUGH THE DAY WITH MID LEVEL LAPSE RATES ONLY IN THE 4.5-5.5C/KM RANGE BY THIS AFTN. BEST SNOW POTENTIAL WL AGAIN BE THIS MORNING. RADAR AND CAMS SITES IN THE MTNS NOT INDICATING MUCH SNOW OCCURRING ERLY THIS MORNING. SCT POPS SHUD SUFFICE THROUGH THE MORNING. WITH FLOW BECOMING WNWLY SHUD SEE SOME MINMAL SNOW ACCUMULATIONS FAVORING WEST FACING SLOPES...BUT NOT MUCH ELSEWHERE. EAST OF THE CONTINENTAL DIVIDE...STG DOWNSLOPE WINDS ARE PROGGED...ESPECIALLY IN THE FOOTHILLS OF LARIMER COUNTY. SANGSTER OUTPUT FM THE NAM AND ETA HOWEVER DID NOT INDICATE WARNING CRITERIA WINDS. FOR THIS REASON WL KEEP STRONGEST WIND GUSTS BLO HIGHLIGHT CRITERIA. STG MID LEVEL SUBSIDENCE SHUD CAP ANY SHOWER POTENTIAL ACROSS THE NORTHEAST PLAINS SO WL DROP ISOLD POPS THERE IN THE GRIDS THIS MORNING. SFC GRADIENT MAY AGAIN ALLOW FOR STRONG WIND GUSTS NEAR THE NEBRASKA AND KANSAS BORDERS BUT WL KEEP THINGS BLO HIGHLIGHT CRITERIA. UPPER RIDGE MOVES INTO THE CWFA TNGT WITH SOME OVERRUNNING MSTR STREAMING INTO THE STATE. .LONG TERM DISCUSSION...RIDGING ALOFT EXPECTED TO SHIFT ACROSS THE STATE ON MONDAY...BUT LOOKS LIKE A LOT OF MIDDLE AND HIGH LEVEL MOISTURE WILL BE SPREADING ACROSS THE STATE AS WELL. THIS LOOKS REASONABLE GIVEN NEXT CLOUDS SHIELD ALREADY INTO WRN NEVADA ATTM. WARMING TEMPS EXPECTED MONDAY...BUT MODERATE INVERSIONS AROUND 750MB AND HIGHER LVL CLOUD DECKS WILL KEEP TEMPS IN THE UPPER 50S AND LOWER 60S. HAVE LOWERED CURRENT TEMP GRIDS A BIT FOR MONDAY. TUESDAY LOOKS SIMILAR WITH THE RIDGE ACROSS EASTERN CO BUT WARMER TEMPS AS MTN LVL INVERSIONS HAVE DISSIPATED AND READINGS UP AROUND 70 LIKELY. CONDITIONS LOOK TOO DRY FOR PRECIP IN THE MOUNTAINS AND HAVE DELAYED ONSET OF PRECIP UNTIL TUE NIGHT...THOUGH ONLY ISOLD ACTIVITY AT BEST. THE NEXT TROF IS PROGGED TO MOVE ACROSS NRN SECTIONS OF COLORADO WEDNESDAY NIGHT AND THURSDAY IN A SIMILAR MANNER AS PREVIOUS STORMS. EXPECT ANOTHER PERIOD OF SNOW ACROSS THE NRN MOUNTAINS...BUT PRECIP CHANCES ACROSS LOWER ELEVATIONS STILL IFFY. AS WITH YESTERDAYS SYSTEM THERE WILL BE ENOUGH INSTABILITY TO GET SOME ISOLD-SCT COVERATE OF SHOWERS LATE WED AND INTO THU AM. THERE WILL STILL BE SOME MOISTURE AROUND ON THU AS THE LOW PULLS OUT INTO NEBRASKA AND INTENSIFIES LATE ON THURSDAY. AGAIN...THE POTENTIAL FOR SOME WRAP AROUND MSTR AS THE LOW PULLS OUT. WILL PUT SOME SLIGHTLY HIGHER POPS OUT ACROSS THE FAR NERN PLAINS. CURRENT GRIDS REFLECT THE ABOVE THINKING WITH ONLY MINOR CHANGES PLANNED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/ENTREKIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 545 AM MDT SUN APR 02 2006 COZ030>051-021700- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 545 AM MDT SUN APR 02 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL PASS TO THE NORTH AND EAST OF COLORADO THIS MORNING. IN THE MOUNTAINS SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING...THEN DECREASE DURING THE AFTERNOON. LOCAL ACCUMULATIONS UP TO 2 INCHES ARE POSSIBLE OVER THE HIGHER WEST FACING SLOPES. IN THE FOOTHILLS AND NORTHEAST PLAINS...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP. SUSTAINED WINDS FROM 20 TO 40 MPH WILL OCCUR WITH GUSTS TO 65 MPH IN THE FOOTHILLS...AND GUSTS TO 55 MPH OVER PARTS OF THE NORTHEAST PLAINS. THE WINDS WILL BE STRONGEST NEAR THE WYOMING AND NEBRASKA BORDERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DRY AND WARMER CONDITIONS ARE EXPECTED MONDAY AND TUESDAY WITH TEMPERATURES APPROACHING 70 DEGREES ACROSS LOWER ELEVATIONS TUESDAY AND WEDNESDAY. ANOTHER DISTURBANCE WILL MOVE ACROSS THE STATE WEDNESDAY NIGHT AND THURSDAY AS ANOTHER PERIOD OF SNOW AWAITS THE MOUNTAINS...WHILE A CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS CAN BE EXPECTED ACROSS LOWER ELEVATIONS. COOLER TEMPERATURES IS ALSO EXPECTED ON THURSDAY BEFORE WARMING UP AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/ENTREKIN
The national radar mosaic for the moment the first event began.
5 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503247, 5503248, 5503249, 5503250, 5503251.